Alert archive / Alabama / Wind Advisories in 2022

Wind Advisory 11, NWS Tallahassee, FL

December 30, 2022Holmes County, Walton County, Florida; Clay County, Quitman County, Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this wind advisory at Dec 30, 2022, 9:41 PM CST for Holmes County, Walton County, Florida; Clay County, Quitman County, Georgia; 5 counties in Alabama. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2022, 9:41 PM CST (03:41 UTC)
Expired
Dec 31, 2022, 2:00 AM CST
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Walton County, FL, Clay County, GA, Quitman County, GA

The radar

The Ft Rucker radar (KEOX), 21 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2022-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2022-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WWUS72 KTAE 310341
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
1041 PM EST Fri Dec 30 2022

ALZ065>069-FLZ007>009-108-GAZ120-121-310800-
/O.NEW.KTAE.WI.Y.0011.221231T0341Z-221231T0800Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-South Walton-Quitman-Clay-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, 
Portland, Port Washington, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
and Ricks Place
1041 PM EST Fri Dec 30 2022 /941 PM CST Fri Dec 30 2022/

...WIND ADVISORY IN EFFECT UNTIL 3 AM EST /2 AM CST/ SATURDAY...

* WHAT...Southeast winds gusting to 40 to 50 mph in pockets on 
  the back edge of an area of light rain.

* WHERE...Portions of southeast Alabama, the Panhandle of Florida
  and southwest Georgia.

* WHEN...Until 3 AM EST /2 AM CST/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 26 to 39 mph are
expected for at least 2 hours, or gusts between 40 to 57 mph for
any length of time are possible.Use extra caution when driving,
especially if operating a high profilevehicle. Secure outdoor
objects.

&&

$$

DVD
1 follow-up statement
235 
WWUS72 KTAE 310747
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
247 AM EST Sat Dec 31 2022

ALZ065>069-FLZ007>009-108-GAZ120-121-310900-
/O.EXP.KTAE.WI.Y.0011.000000T0000Z-221231T0800Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-South Walton-Quitman-Clay-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, 
Portland, Port Washington, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
and Ricks Place
247 AM EST Sat Dec 31 2022 /147 AM CST Sat Dec 31 2022/

...WIND ADVISORY WILL EXPIRE AT 3 AM EST /2 AM CST/ EARLY THIS
MORNING...

Gusty winds have diminished and the wind advisory will be allowed
to expire.

$$

DVD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Dec 30, 8:00 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 30, 8:00 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
900 PM EST Fri Dec 30 2022

...New UPDATE...

.UPDATE...
Issued at 859 PM EST Fri Dec 30 2022

PoPs were increased to 100% across portions of SE Alabama, and the
Florida Panhandle to include areas where it is currently raining.
Expect rain to shift east through the overnight hours; however,
the northern segment is expected to slowly diminish, and rain
chances will similarly decrease for eastern zones.

&&

.NEAR TERM...
(Through Saturday)
Issued at 156 PM EST Fri Dec 30 2022

A line of thunderstorms is expected to move into Coffee, Geneva, and
Walton by 3 pm CT. We expect this line to weaken as it moves into
our area, given the lack of instability. It could produce wind gusts
around 30 mph or so as it moves eastward into our Southeast Alabama
and Western FL Panhandle Counties. The exception is Walton County
and the Emerald Coast, where isolated wind gusts of 40 to 50 mph are
possible, which could lead to isolated wind damage. This is where
SPC maintains a Marginal Risk through tonight.

Precip will overspread all but the Southeast FL Big Bend tonight. A
quick 1-2 inches of rain is expected across the western half of the
area, but isolated amounts of 3-5 inches in a short period of time
are also possible. Thus, a marginal risk of excessive rainfall is in
place for the western half of the area to account for these isolated
higher totals, which could lead to isolated flash flooding.

Instability will also increase late tonight over the western half of
the area along with decent low-level shear, where isolated severe
thunderstorms are possible. Damaging winds are the main threat,
although a tornado cannot be ruled out. On Saturday, there is a
marginal risk of severe thunderstorms across most of the region. The
main threats are damaging winds with a tornado possible, which looks
mainly confined to the morning hours.

A warm and increasingly humid air mass will overspread the region
with lows in the 60s (derived from hourly temps since they're steady
or rise overnight) and highs in the 70s. Patchy fog is likely Sat
morning, with fog persisting into the day for the  maritime waters
mainly east of Apalachicola, which may impact nearby coastal areas.

&&

.SHORT TERM...
(Saturday night through Sunday night)
Issued at 156 PM EST Fri Dec 30 2022

What is left of afternoon convection and showers from Saturday
evening will be pushing out of the region in the nighttime hours
as the shortwave trough quickly pushes northeast out of the area.
Behind this shortwave, light southwesterly flow will remain in
place with drier air and skies attempting to clear through the
overnight hours. With plenty of low level moisture, and no
significant dry air moving in at the lower levels, widespread fog,
possibly dense, is possible Sunday morning across the entire
forecast area. With no significant cold/dry airmass behind
Saturday's front, expect temperatures to remain similar to
Saturday's highs and around the low to mid 70s. With an upper
level ridge building in, no rain is expected Sunday and into
Sunday night.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 156 PM EST Fri Dec 30 2022

An upper level ridge will briefly traverse the region on Monday
but the main highlights of the long term period next week will be
warm and humid (for winter) conditions across the area. Strong
southerly flow is forecast to develop across the region on
Tuesday as a large upper level trough moves into the central US
and surface high pressure moves east into the Atlantic. With
cooler shelf waters in place, we'll likely see fairly cloudy
conditions through much of the week as warm humid air from the
Caribbean and southern Gulf of Mexico advect north. Additionally,
sea fog will likely be a concern through the week until drier
northwesterly flow late in the week moves in. Main concerns with
this next weather system will again be the heavy rainfall
potential with another widespread 2 to 4 inches possible across
the Panhandle and southeast Alabama. Additionally, with
sufficient deep-layer shear in place in the strong southwesterly
flow aloft, a non-zero threat for severe weather is possible.
While details are still to be determined, the best chance for
severe weather would be Tuesday afternoon into Wednesday as
multiple disturbances move through the area.

&&

.AVIATION...
(00Z TAFS)
Issued at 642 PM EST Fri Dec 30 2022

The leading edge of showers is currently from near DHN to DTS,
moving slowly eastward. Expect showers with MVFR cigs at DHN and
ECP through about 07-08z. Showers will start weakening as they
move farther east toward the other TAF sites later tonight. Cigs
at all sites will lower to IFR and perhaps even LIFR late tonight
and last into Saturday morning. Some patchy fog is also possible
tonight, but it is not expected to be dense. Additional scattered
showers and thunderstorms will develop around mid- morning near
ECP, then move northeastward toward all the other sites. DHN has
lower confidence in showers and storms, so have opted for VCSH for
now.

&&

.MARINE...
Issued at 156 PM EST Fri Dec 30 2022

Winds and seas will remain elevated through the early part of the
weekend as strong southerly flow in advance of a weakening cold
front controls the weather. Main marine concerns will be these
strong southerly winds, around 20 knots, and seas around 5 to 7
feet through the rest of tonight. Fog will also be a concern given
the moist conditions over these cool shelf waters of the
Apalachee Bay. Additionally, a line of showers and storms is
expected to move through marine waters over the next 36 hours. A
few of these could be strong/severe, especially in our offshore
waters. With frontal passage, and behind it, patchy fog is
possible across area waters beginning Saturday night and into
Sunday, but the most dense fog will likely be near the coast where
waters are coolest. Winds drop off later this weekend with
favorable conditions, except for fog, expected through Tuesday.
Another front during the middle part of next week will bring
increased southerly winds and seas again, likely near advisory
levels.

&&

.FIRE WEATHER...
Issued at 156 PM EST Fri Dec 30 2022

Widespread rain is expected to move into the western portions of the
area this evening and overspread the remainder of the area area into
Saturday. Dry weather returns on Sunday and Monday. The main concern
is the potential for low dispersions on Sunday.

&&

.HYDROLOGY...
Issued at 156 PM EST Fri Dec 30 2022

With two systems progged to impact our region in the upcoming
week, confidence regarding flooding within our area has increased.
Currently, the majority of our rivers are running low and most of
our FL counties are in D2 severe drought.

A cold front is still expected to deliver 1-2" of rain beginning
this afternoon through Saturday morning. The heaviest rain is
forecast to occur west of the Apalachicola and Flint rivers from
the FL panhandle up into our SE AL and GA counties. Our coastal FL
counties may see the most rainfall, especially those west of the
Apalachicola river where the heaviest values are forecast.

More rainfall is expected within the January 3-5 timeframe, which
may become a more substantial event given rivers will already be
running higher due to the preceding rainfall event from today.
With this, flash flood concerns are increasing and there could be
some additional rises on area rivers by the later part of next
week as 7 day total rainfall amounts possibly near 4 to 6 inches
in some locations of the Panhandle and southeast Alabama.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   62  74  59  76 /  50  60  10   0
Panama City   63  72  59  72 / 100  70   0   0
Dothan        61  73  55  71 / 100  70   0   0
Albany        60  73  57  72 /  80  70  10   0
Valdosta      61  73  60  76 /  30  70  10   0
Cross City    63  73  60  76 /  20  80  20   0
Apalachicola  62  71  59  71 /  70  70  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Saturday night for FLZ108-112-
     114-115.

GA...None.
AL...None.
GM...Small Craft Advisory until 6 AM CST Saturday for GMZ750-752-770-
     772.

&&

NEAR TERM...LF
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Young
MARINE...Dobbs
FIRE WEATHER...LF
HYDROLOGY...Worster

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 6:11 PM CSTSpecial Marine WarningTAE2 hr
Dec 30, 6:24 PM CSTAreal Flood AdvisoryTAEWalton111 min
Dec 30, 7:31 PM CSTSpecial Marine WarningTAE119 min
Dec 30, 9:20 PM CSTSpecial Marine WarningTAE115 min
Dec 30, 10:39 PM CSTSpecial Marine WarningTAE96 min
Dec 31, 7:06 AM CSTMarine Dense Fog AdvisoryTAE4 hr

Nearby

Wind Advisories in Alabama, 2022Wind Advisories in Florida, 2022Wind Advisories in Georgia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.